MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that the lens ruptured the capsular bag upon leaving the injector.The surgeon explanted the rayone aspheric rao600c iol, performed an anterior vitrectomy and implanted a three piece lens successfully without further incident during the original surgery session.The surgeon attributes capsule rupture to the lens coming out of the injector much faster than he anticipated.The rayone ifu "use of rayone" section "fig 7" states "press the plunger in a slow and controlled manner.If excessive resistance is felt this could indicate a blockage; stop and discard the injector and lens".The product subject to this report has not been returned to rayner.It is presumed to have been discarded following explant.Rayner's lifetime rate for "torn capsule during injection" for its rayone hydrophilic preloaded iol range is (b)(4).As demonstrated by our incident rate this is a rare failure mode and in no case received by rayner has a causal relation to the device been established.The rayner risk analysis identifies avdancing the plunger too quickly and forcing a jammed plunger during iol insertion as possible causes of capsule rupture.A review of existing vigilance data confirms that this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch 081174588.Without the ability to examine the device and without clear event details being provided it is not possible to establish the cause of capsule rupture in this case.
 
Event or Problem Description
On 26th october 2022, rayner received notification from its us affiliate company of an event that occurred during use of a rayone aspheric rao600c.The event description provided states that the lens ruptured the capsular bag upon leaving the injector.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key15757929
Report Number3012304651-2022-00105
Device Sequence Number6239074
Product Code HQL
UDI-Device Identifier05029867692260
UDI-Public(01)05029867692260
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number081174588
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown